Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

September 21, 2021Avoyelles Parish, Rapides Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Sep 21, 2021, 8:47 PM CDT for Avoyelles Parish, Rapides Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 21, 2021, 8:47 PM CDT (01:47 UTC)
Expired
Sep 21, 2021, 9:45 PM CDT
In force
58 min
Issued by
NWS Lake Charles, LA
Hail
0.00 in
Wind
40

Counties Avoyelles Parish, LA, Rapides Parish, LA

The radar

The Ft Polk radar (KPOE), 75 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3626 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3626 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

295 
WWUS84 KLCH 220147
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
847 PM CDT Tue Sep 21 2021
 
LAZ028-029-220245-
Avoyelles LA-Rapides LA-
847 PM CDT Tue Sep 21 2021

...Strong thunderstorms will impact portions of Rapides and
northwestern Avoyelles Parishes through 945 PM CDT...

At 847 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Deville to 7 miles northeast of Elmer.
Movement was southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Alexandria, Pineville, Marksville, Glenmora, Cheneyville, Alexandria
International Airport, Effie, Bordelonville, Ball, Mansura, Lecompte,
Hessmer, Tioga, Timber Trails, Esler Regional Airport, Lake Ophelia
National Wildlife Refuge, Kingsville, Poland, Kolin and Ruby.

This includes Interstate 49 between mile markers 55 and 96.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3147 9216 3133 9208 3134 9203 3132 9200
      3128 9202 3123 9199 3123 9192 3128 9195
      3130 9191 3114 9182 3096 9228 3100 9239
      3095 9248 3090 9250 3090 9259 3132 9272
      3141 9254 3148 9219
TIME...MOT...LOC 0147Z 335DEG 23KT 3140 9215 3119 9257 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Landreneau

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Sep 21, 5:25 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Sep 21, 5:25 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
525 PM CDT Tue Sep 21 2021

.DISCUSSION...
00Z TAFS

&&

.AVIATION...
Cold front moving through NE TX/NW LA this afternoon, through LFK
within the last hour. The front is generating some scattered
SHRA/TSRA along it to the north, with more coverage over NE LA. As
the front moves southeast tonight, a broken line of TSRA is
expected along and just behind the frontal passage. For the TAFs,
kept the inherited timing of tempo groups for TSRA and reduced
vis/ceilings: AEX 00-04z, BPT 01-05z, LCH 02-06z, and LFT/ARA
03-07z. May have MVFR ceilings a couple of hours behind the front
at AEX, but expect VFR thereafter for all sites.

NNW to N winds around 8-12 kts expected behind the frontal passage.
The winds expected to increase between 15-18z Wednesday, sustained
around 17-19 kts with gusts around 25-27 kts for most of afternoon.

DML

&&

.PREV DISCUSSION... /issued 420 PM CDT Tue Sep 21 2021/

SHORT TERM [Tonight through Thursday]...

Isolated diurnally driven convection continues across parts of the
area late this afternoon, with areawide temperatures having
generally reached the lower 90s save for some rain cooled upper
80s over Acadiana. This activity should wind down over the next
few hours, while additional convection pushes in from the
northwest along and ahead of an approaching cold front currently
moving through NW LA. Severe thunderstorms are generally not
expected given progs of weak shear and modest instability, though
stronger thunderstorms could produce some strong/marginally severe
wind gusts. The front is expected to reach the coast mid to late
evening, then continue pushing through the coastal waters the rest
of the evening through the overnight hours. Much drier and cooler
air will follow the frontal passage, with lows WED morning a good
5 to 10 degrees lower than today.

Amid ongoing CAA, highs WED afternoon are expected to top out
around 80 despite full sun by late morning. Winds along and S of
the I-10 corridor will remain brisk and gusty through the day, but
are forecast to remain just shy of wind advisory criteria. Winds
will subside WED night as SFC high pressure builds into the
ARKLATEX, and with very good though not ideal radiational cooling
expected amid the dry airmass in place, temperatures will drop off
quickly after dark and settle into the lower to mid 50s away from
the coast by THU morning. Deep N to NW flow aloft will continue
through the day THU with the SFC high continuing to generally
prevail at the SFC, so little change in temperatures are expected.
Enjoy the cool/mild temperatures and dry weather.

13

LONG TERM [Friday through Tuesday]...

An elongated ridge of high pressure extending from the northeastern
coast to the western gulf coast will dominate our pattern through
the end of the weekend. PoPs will be negligible with little to no
clouds and generally a northeasterly flow. Temperatures behind the
cold front will begin to rise by a degree or two day by day, however
max temperatures throughout the extended period are only expected to
reach the mid 80s to low 90s. Overnight lows will be a bit chilly in
the mid to upper 50s Friday night and in the 60s for the duration of
the extended period. Late Sunday into Monday, the ridge will slip
off to the east allowing for the return of southerly flow. With
that, moisture will creep back into the region and our chances of
seeing rain become isolated mainly south of the I-10 corridor.

Stigger/87

MARINE...
Light west to southwest flow along with the chance for showers or
thunderstorms will continue through this evening. A cold front is
forecast to sweep through the coastal waters late tonight,
accompanied by showers and thunderstorms. Strong and gusty north
winds along with building seas are expected in the wake of the
front. Hoisted a small craft advisory for the Gulf waters starting
at midnight tonight and running through late WED afternoon, with
a corresponding SCEC headline for the lakes and bays. Extensions
further in time for some of these hazards may be needed. Winds and
seas will gradually diminish late Wednesday into Thursday as high
pressure builds into the northwestern Gulf waters. Winds will
shift back to an onshore direction over the weekend as the high
pushes east of the region.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  61  79  52  81 /  50   0   0   0
LCH  67  80  56  80 /  60   0   0   0
LFT  67  79  56  80 /  50   0   0   0
BPT  66  81  57  81 /  50   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from midnight tonight to 4 PM CDT Wednesday
     for GMZ450-452-455-470-472-475.

     Small Craft Exercise Caution from midnight CDT tonight through
     Wednesday afternoon for GMZ430-432-435.

&&
Hazardous weather outlook, Sep 21, 3:57 PM CDT, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
357 PM CDT Tue Sep 21 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-222100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
357 PM CDT Tue Sep 21 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Tonight.

Scattered showers and thunderstorms will precede and accompany a cold
front as it sweeps through the area tonight. Strong to marginally
severe wind gusts are possible with the stronger thunderstorms, but
the overall risk of severe weather is very low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-455-470-472-475-222100-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
357 PM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CDT
WEDNESDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Tonight.

Scattered showers and thunderstorms will precede and accompany a cold
front as it sweeps through the area tonight. Strong to marginally
severe wind gusts are possible with the stronger thunderstorms, but
the overall risk of severe weather is very low.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-222100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
357 PM CDT Tue Sep 21 2021

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Tonight.

Scattered showers and thunderstorms will precede and accompany a cold
front as it sweeps through the area tonight. Strong to marginally
severe wind gusts are possible with the stronger thunderstorms, but
the overall risk of severe weather is very low.

Strong and gusty north winds are expected in the wake of the front,
and small craft should exercise caution after midnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Small craft should continue to exercise caution through Wednesday
afternoon.

Otherwise, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

13

In the hours before

Special weather statement, Sep 21, 7:58 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
758 PM CDT Tue Sep 21 2021

LAZ027-028-220200-
Vernon LA-Rapides LA-
758 PM CDT Tue Sep 21 2021

...Strong thunderstorms will impact portions of northwestern Rapides
and Vernon Parishes through 900 PM CDT...

At 758 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles southwest of Olla to 6 miles northeast
of Colfax to Hutton to near Burr Ferry. Movement was southeast at 20
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Alexandria, Leesville, Rosepine, Boyce, Anacoco, Fort Polk,
Alexandria International Airport, Slagle, Lena, Ball, New Llano,
Colfax, Tioga, Timber Trails, Hutton, Flatwoods, Otis, Kurthwood,
Sieper and Lacamp.

This includes Interstate 49 between mile markers 88 and 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3150 9268 3145 9271 3145 9268 3140 9269
      3139 9266 3144 9237 3133 9247 3105 9294
      3088 9335 3086 9347 3088 9357 3093 9353
      3097 9357 3101 9356 3103 9351 3109 9356
      3118 9353 3137 9316 3135 9295 3152 9272
TIME...MOT...LOC 0058Z 336DEG 16KT 3176 9244 3159 9262 3135 9303 3111
9345

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Landreneau
Special weather statement, Sep 21, 8:10 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
810 PM CDT Tue Sep 21 2021

TXZ180-201-215-216-259>262-220215-
Orange TX-Jefferson TX-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
810 PM CDT Tue Sep 21 2021

...Strong thunderstorms will impact portions of north central
Jefferson, southeastern Tyler, southwestern Newton, eastern Hardin,
northwestern Orange and southeastern Jasper Counties through 915 PM
CDT...

At 810 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kirbyville to near Kountze. Movement was
south at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Beaumont, Lumberton, Silsbee, Kirbyville, Kountze, Call, Evadale,
Fred, Buna, Bevil Oaks, Lakeview, Caney Head, Weiss Bluff, Trout
Creek, Magnolia Springs, Old Salem, Mt. Union, Wrights Settlement,
Devils Pocket and Bleakwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3080 9394 3060 9370 3059 9369 3059 9371
      3058 9373 3054 9374 3052 9371 3049 9371
      3002 9424 3052 9440
TIME...MOT...LOC 0110Z 338DEG 16KT 3069 9391 3036 9425

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Landreneau
Special weather statement, Sep 21, 8:45 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
845 PM CDT Tue Sep 21 2021

LAZ030-041-TXZ216-260>262-220245-
Calcasieu LA-Beauregard LA-Orange TX-Southern Newton TX-
Northern Newton TX-Southern Jasper TX-
845 PM CDT Tue Sep 21 2021

...Strong thunderstorms will impact portions of southwestern
Beauregard and western Calcasieu Parishes, southwestern Newton,
northeastern Orange and southeastern Jasper Counties through 945 PM
CDT...

At 844 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Old Salem to near Wrights Settlement. Movement
was southeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Orange, West Orange, Vinton, Deweyville, Starks, Fields, De Quincy,
Lunita, Hartburg, Forest Heights, Toomey, Old Salem, Wrights
Settlement, Devils Pocket, Bancroft, Edgerly and Pinehurst.

This includes the following highways...
 Interstate 10 in Texas between mile markers 880 and 876.
 Interstate 10 in Louisiana between mile markers 1 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3040 9400 3064 9375 3045 9329 3005 9369
      3005 9372
TIME...MOT...LOC 0144Z 314DEG 22KT 3055 9375 3040 9390

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Landreneau
Special weather statement, Sep 21, 8:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
847 PM CDT Tue Sep 21 2021

LAZ028-029-220245-
Avoyelles LA-Rapides LA-
847 PM CDT Tue Sep 21 2021

...Strong thunderstorms will impact portions of Rapides and
northwestern Avoyelles Parishes through 945 PM CDT...

At 847 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Deville to 7 miles northeast of Elmer.
Movement was southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Alexandria, Pineville, Marksville, Glenmora, Cheneyville, Alexandria
International Airport, Effie, Bordelonville, Ball, Mansura, Lecompte,
Hessmer, Tioga, Timber Trails, Esler Regional Airport, Lake Ophelia
National Wildlife Refuge, Kingsville, Poland, Kolin and Ruby.

This includes Interstate 49 between mile markers 55 and 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3147 9216 3133 9208 3134 9203 3132 9200
      3128 9202 3123 9199 3123 9192 3128 9195
      3130 9191 3114 9182 3096 9228 3100 9239
      3095 9248 3090 9250 3090 9259 3132 9272
      3141 9254 3148 9219
TIME...MOT...LOC 0147Z 335DEG 23KT 3140 9215 3119 9257

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Landreneau

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:58 PM CDTSpecial Weather StatementLCHVernon62 min
Sep 21, 8:45 PM CDTSpecial Weather StatementLCHCalcasieu60 min
Sep 21, 9:49 PM CDTSpecial Weather StatementLCHAvoyelles, Evangeline, Saint Landry56 min
Sep 21, 10:59 PM CDTSpecial Weather StatementLCHAcadia, Jefferson Davis, Lafayette, Saint Landry, Saint Martin61 min
Sep 21, 11:58 PM CDTSpecial Weather StatementLCHIberia, Lafayette, Saint Martin, St. Mary, Vermilion62 min
Sep 22, 2:00 AM CDTWind AdvisoryLCHCameron, Lafayette, Saint Landry, Saint Martin15 hr
Sep 21, 8:10 PM CDTSpecial Weather StatementLCHHardin65 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.